MAUDE Adverse Event Report: WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPUL2520
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The sales representative reported on behalf of the customer that the device, plpul2520, ultra surgical smoke evacuation pencil, was being used during an open-heart procedure on (b)(6) 2025 when it was reported, ¿blade and housing broke off and into the smoke capture port.¿.An alternate same device was used to complete the procedure causing a delay of 5-minutes.There was no report of injury, medical intervention, or hospitalization for the patient.There was no report of device being in contact with the patient at the time of the malfunction.A good faith effort was conducted by conmed to assure no fragmentation came into contact with the patient; however, to date we have not received a response.This report is being raised due to the reported injury of unknown fragmentation contact to the patient.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, (b)(6), ultra surgical smoke evacuation pencil, was being used during an open-heart procedure on (b)(6) 2025 when it was reported, ¿blade and housing broke off and into the smoke capture port.¿.An alternate same device was used to complete the procedure causing a delay of 5-minutes.There was no report of injury, medical intervention, or hospitalization for the patient.There was no report of device being in contact with the patient at the time of the malfunction.A good faith effort was conducted by conmed to assure no fragmentation came into contact with the patient; however, to date we have not received a response.This report is being raised due to the reported injury of unknown fragmentation contact to the patient.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.A device history record (dhr) review was requested from the manufacturer, and no indication of abnormalities was communicated.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 31 complaints, regarding 35 devices, for this device family and failure mode.During this same time frame 5,839,463 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.000006.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key22182858
Report Number1320894-2025-00153
Device Sequence Number18315544
Product Code GEI
UDI-Device Identifier20845854061227
UDI-Public(01)20845854061227(17)271025(10)WM20241053
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPUL2520
Device Lot NumberWM20241053
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic